Alert archive / Guam / Flash Flood Warnings in 2021
Flash Flood Warning 1, NWS Guam
NWS Guam issued this flash flood warning at Jul 20, 2021, 5:50 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 20, 2021, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
716
WGMY50 PGUM 202250
FFWGUM
GUC010-210200-
/O.NEW.PGUM.FF.W.0001.210720T2250Z-210721T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tiyan GU
850 AM ChST Wed Jul 21 2021
The National Weather Service in Tiyan has issued a
* Flash Flood Warning for...
Guam Island in the Marianas...
* Until noon ChST.
* At 850 AM ChST, satellite estimates and rain gauge data indicate
thunderstorms producing heavy rain across the warned area. Between
0.4 and 1 inch of rain has fallen. The expected rainfall rate is
around 1.5 inch per 1 hour. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Satellite estimates and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Dededo, Tamuning, Yigo, Mangilao, Chalan Pago-Ordot, Barrigada,
Yona, Hagatna Heights, Andersen AFB, Talofofo,
Mongmong-Toto-Maite, Sinajana, Inarajan, Asan, Merizo, Piti, Santa
Rita and Umatac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1345 14462 1342 14467 1346 14469 1346 14464
1353 14479 1365 14486 1360 14495 1342 14478
1327 14475 1324 14465 1341 14464 1340 14466
FLASH FLOOD...SATELLITE AND GAUGE INDICATED
EXPECTED RAINFALL...1 INCH IN 1 HOUR
$$
NS/PSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 5:40 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 20, 5:40 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 840 AM ChST Wed Jul 21 2021 .Marianas Synopsis... Satellite shows mostly cloudy skies and isolated showers moving through the Marianas waters. Numerous showers are just to the west, and have been propagating to the southeast. The Ipan buoy reveals combined seas of 3 to 4 feet. Since there is a slight uptrend, have reported this in the CWF as 3 to 5 feet. && .Discussion... The band of rain is now just about 10 miles west of Apra Harbor, so much for numerous showers in the afternoon, looks more like 9 AM now, maybe even 8:30 AM. The GFS MOS shows a downtrend for the evening, hopefully this works out, as it might make it easier to squeeze in the drone show. Then, after midnight, we go ahead and bring in the main event, occasional locally heavy showers, and keep it in all day Thursday. Winds will mostly be in the 15 to 20 mph range, although gusts up to 35 mph have been reported by Saipan's wireless ridge. && .Marine... The southwest monsoon winds are expected to continue perhaps even into August, although the showers seem to subside a bit starting on Friday. This will continue to bring in monsoon swell, and could result in a small craft advisory. Mariners should carefully follow the progress of this monsoon trough. && .Hydrology... A flash flood watch remains in effect. The rainfall yesterday did not quite justify issuance of flash flood warnings, however it saturated the soils, such that if we got another similar day either today or Thursday, we will definitely need a flash flood warning at that time. On the bright side, the Keetch-Byram Drought Index is down to 322 today and will likely go down further the next day or two. && .Eastern Micronesia... No changes were made to the previous forecast. The ITCZ has flattened out and a few spotty convective showers are seen around eastern Micronesia. No thunderstorms were seen and no rain was observed overnight. Pohnpei and Kosrae in the short term are partly cloudy, but should soon start increasing in cloud cover as convergent trade winds and a little bit of upper divergence develops near Pohnpei, but still looks to be more like isolated showers. For Majuro, it looks like a minor trough passes through on Thursday to bring a little bit of showers. Other than that, isolated showers are expected for the rest of the week for all islands. We will continue to see 3 to 4 foot combined seas for Kosrae and Pohnpei, and a bit higher for Majuro at 4 to 6 feet. && .Western Micronesia... A weak circulation south of Chuuk will bring scattered showers to Chuuk today and tonight. By tomorrow a southerly flow sets in with the boundary of monsoon winds staying north and west of Chuuk over the next few days to keep showers isolated. By Friday ridging sets in to bring partly cloudy skies. More active weather is seen to the north of Koror and Yap with a few thunderstorms seen in the area of upper divergence near 09W. A weak ridging pattern within the monsoon looks to keep showers at a minimum for the short term. Still moisture advection from the south and strong upper level winds will remain through the weekend, so the situation may change. GFS puts winds at about 15 to 20 kts from the southwest for the weekend, ECMWF is showing 10 to 15 kts, which will keep winds, seas, and surf below advisory criteria. Combined seas are 3 to 5 ft for Koror and Yap for the next few days. By this weekend, expecting higher conditions at 5 to 7 feet. Chuuk is expected to stay in the 3 to 5 ft range through the weekend. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...Flash Flood Watch through Thursday afternoon for GUZ001. Marianas Waters...None. && Marianas: Stanko Micronesia: Hong
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:49 PM CDT | Areal Flood Advisory | GUM | 3 hr | |
| Jul 19, 9:54 PM CDT | Areal Flood Advisory | GUM | 3 hr | |
| Jul 19, 11:10 PM CDT | Flash Flood Watch | GUM | 48 hr |
Nearby
Flash Flood Warnings in Guam, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.